Jump to content

Bruising


Recommended Posts

Hi there everyone, Is it just me or has anyone else experienced bruising after their SAH.

I have never easily bruised before but lately " i bruise like a peach" (according to my girlfriend). Could this be down to blood thinners? I am now only taking aspirin but this has got to have some effect, hasn't it?

Link to comment
Share on other sites

Hi Gary,

I believe that Aspirin can have this affect, as it's a blood thinner, so it sounds likely. After I had the SAH, I was told to avoid Aspirin because of its blood thinning properties and would therefore take a bleed longer to clot.

Is there a specific medical reason as to why you've been told to take Aspirin?

Link to comment
Share on other sites

Hi Gary...i was told to take the low dose of Aspirin, one a day for 6 months after my clipping. Even though i had a bleed it was something to do with the surgery. I also bruised easily, but was ok when off Aspirin. Hope this helps :)

Link to comment
Share on other sites

Hi to both, I have to take asprin because of my stents.

I took clopidogrel for 30 days and am on Asprin 75mg for ever.

My dissection was at the junction of two arteries, so the blood thinner is to make sure the mesh of the stents doesn't clog.

Link to comment
Share on other sites

Hi Gary,

I thought that there was probably a medical reason for being on it .... I would go back to the GP and have a word.

I've always bruised pretty easily pre-SAH and also regularly burst blood vessels in my fingers and hands, by just opening a door or unscrewing a lid, it doesn't take much but still alarms me, considering what happened in my brain! ... it doesn't help that I'm such a clumsy clot post SAH either and tend to bump into everything ... I could do with a padded suit and a crash helmet! :lol: xx

Link to comment
Share on other sites

Hi

I also have a y stent (two overlap to give the shape required)and have to take the asprin for life.I do sometimes get a little bruising which just appears non reason (not any I am aware of)

I was taking Plavix (the other drug) for three months post intervention for the stent and during that time had fairly large bruises.I have to say none matched the bruising caused by the cathater at the intervention site.I could have told people I had been sat on by a horse and they would have believed it.:biggrin:

I am about to have the follow up Angio does this cause the same bruising ? I know the procedure is much quicker any info helpful re recovery time .I am getting twitched about this hospital visit I really dontlike the big scanners/machines

Thanks again

L X

Link to comment
Share on other sites

Hi Laanka,

Are you having a follow up "Angio" or a "CTa"?:confused:

I've got a CTa on Sunday along with an MRI. For a CTa, they put a vent in your arm and push the dye through that. As for the MRI, i just pretend i'm listening to close encounters of the 3rd kind........................:lol:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...